MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48511906B
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; trying to remove previously implanted plate from patient, when the inner fixation rod broke while being utilized with removal driver.There was a delay while they extracted broken tip from screw head, but ultimately did not impact the patient and used a secondary inner rood to finish removal.Case was finished successfully, and the instrument has been used hundreds of times.Update 1/16/2017: the plate was being to removed to correct an adjacent level degeneration that required a new plate due to the previous fusion already fused.Not a revision surgery.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed and no issues were found for this lot number.The driver screw extractor was confirmed visually to have a fractured tip.Conclusion: the instrument was used about 100 times, so the probable root cause is normal wear.
 
Event or Problem Description

Brand Name
REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6301347
Report Number0009617544-2017-00044
Device Sequence Number36489
Product Code LXH
UDI-Device Identifier07613327276855
UDI-Public(01)07613327276855
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511906B
Device Lot Number140648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1